Send to:

Choose Destination
See comment in PubMed Commons below
Aust Fam Physician. 1998 Aug;27(8):714-5.

Alpha adrenergic blockers and adrenaline. A mysterious collapse.


In 1995 I encountered a problem with the use of adrenaline in the resuscitation of a patient on prazosin who had an anaphylactic collapse resulting from a bee sting. I concluded that the problem was the result of the 'reversed adrenaline effect' and I predicted that other drugs with alpha adrenergic receptor blocking activity such as the phenothiazines could similarly obstruct the action of adrenaline. A literature review of the reversed adrenaline effect revealed a number of animals studies but no articles relating to humans. I present this case study as another example of drugs with alpha adrenergic receptor blocking activity (thioridazine and amitriptyline) obstructing the action of adrenaline in anaphylactic collapse.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk